The Annals of Probability

Convergence of joint moments for independent random patterned matrices

Arup Bose, Rajat Subhra Hazra, and Koushik Saha

Full-text: Open access

Abstract

It is known that the joint limit distribution of independent Wigner matrices satisfies a very special asymptotic independence, called freeness. We study the joint convergence of a few other patterned matrices, providing a framework to accommodate other joint laws. In particular, the matricial limits of symmetric circulants and reverse circulants satisfy, respectively, the classical independence and the half independence. The matricial limits of Toeplitz and Hankel matrices do not seem to submit to any easy or explicit independence/dependence notions. Their limits are not independent, free or half independent.

Article information

Source
Ann. Probab., Volume 39, Number 4 (2011), 1607-1620.

Dates
First available in Project Euclid: 5 August 2011

Permanent link to this document
https://projecteuclid.org/euclid.aop/1312555810

Digital Object Identifier
doi:10.1214/10-AOP597

Mathematical Reviews number (MathSciNet)
MR2857252

Zentralblatt MATH identifier
1231.60006

Subjects
Primary: 60B20: Random matrices (probabilistic aspects; for algebraic aspects see 15B52)
Secondary: 60B10: Convergence of probability measures 46L53: Noncommutative probability and statistics 46L54: Free probability and free operator algebras

Keywords
Empirical and limiting spectral distribution free algebras half commutativity half independence Hankel symmetric circulant Toeplitz and Wigner matrices noncommutative probability patterned matrices Rayleigh distribution semicircular law

Citation

Bose, Arup; Hazra, Rajat Subhra; Saha, Koushik. Convergence of joint moments for independent random patterned matrices. Ann. Probab. 39 (2011), no. 4, 1607--1620. doi:10.1214/10-AOP597. https://projecteuclid.org/euclid.aop/1312555810


Export citation

References

  • [1] Anderson, G. W., Guionnet, A. and Zeitouni, O. (2010). An Introduction to Random Matrices. Cambridge Univ. Press, Cambridge.
  • [2] Bai, Z. D. (1999). Methodologies in spectral analysis of large-dimensional random matrices, a review. Statist. Sinica 9 611–677.
  • [3] Banica, T., Curran, S. and Speicher, R. (2009). de Finetti theorems for easy quantum groups. Available at http://arxiv.org/pdf/0907.3314.
  • [4] Bose, A. and Sen, A. (2008). Another look at the moment method for large dimensional random matrices. Electron. J. Probab. 13 588–628.
  • [5] Bożejko, M. and Speicher, R. (1996). Interpolations between bosonic and fermionic relations given by generalized Brownian motions. Math. Z. 222 135–159.
  • [6] Bryc, W., Dembo, A. and Jiang, T. (2006). Spectral measure of large random Hankel, Markov and Toeplitz matrices. Ann. Probab. 34 1–38.
  • [7] Ryan, Ø. (1998). On the limit distributions of random matrices with independent or free entries. Comm. Math. Phys. 193 595–626.
  • [8] Ryan, Ø. and Mérouane, D. (2008). On the limiting moments of Vandermonde Random Matrices. In PHYSCOMNET 2008. 1st Workshop on Physics-Inspired Paradigms in Wireless Communications and Networks. IEEE, New York.
  • [9] Speicher, R. (1997). On universal products. In Free Probability Theory (Waterloo, ON, 1995). Fields Inst. Commun. 12 257–266. Amer. Math. Soc., Providence, RI.
  • [10] Voiculescu, D. (1991). Limit laws for random matrices and free products. Invent. Math. 104 201–220.
  • [11] Wigner, E. P. (1958). On the distribution of the roots of certain symmetric matrices. Ann. of Math. (2) 67 325–327.